advertisement

Depression

Question
Posted by: | 2019/03/18

Q.

Can Laxamil cause chest pains ?

I was put on Lexamil 10mg to treat my depression, although this helped drastically with the mood swings and low energy and emotional unwellness. I got chest pains that have been reoccurring for quite some time. I have had chest pains before and I started going to see a psychologist as we couldn't tell if the chest pains have been psychological or more physical. When I was diagnosed with depression, the chest pains seemed to go away as my emotional wellbeing was suffering a lot. However, as that improved when I started taking the lexamil, the chest pains came back and they became more frequent than in the past. I feel so much better from an emotional perspective but physically the chest pains have caused a lot of unpleasant days. Could this be from the drug or can I continue testing for physical illness as the physical part has not showed results.

Expert's Reply

A.

Depression expert
- 2019/03/18

This isn't recognized as a likely side-effect of Escitalopram. Depression itself does tend to amplify pains and other symptoms, whatever their original causes.  I'm relieved to hear that you are seeing a physician, presumably a cardiologist, for a proper physical investigation of whether there is any significant actual physical disorder present. If this is not found, then the  problem may well be a form of hat used to be called hypochondriasis, in which, in a form of anxiety disorder,  one's anxiety comes to be focused on concern that there may be a physical illness present ; and through muscle tensions, etc, causing pains in the area that concern us, this seems to provide proof of the existence of such physical illness, when it fact it is proving the existence of the focused anxiety. 
A good psychologist should help you to explore and gain control of the anxiety and the pains.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.